Lexapro for Severe Depression After Tinnitus

Discussion in 'Support' started by Rina, Apr 29, 2016.

tinnitus forum
    1. Rina
      Energetic

      Rina Member

      Location:
      florida, USA
      Tinnitus Since:
      02/18/2015
      Cause of Tinnitus:
      Really don't know
      hello.. I've had not post here lately .. But recently I had a really bad set back after being in the ER a few days ago with an ocular migraine ... I saw my doctor and he said I'm severely depressed and anxious... He prescribed lexapro .5 mg for a week then 10 mg a day plus he gave some Xanax too... I'm afraid to use antidepressants and I would appreciate if you can share your experiences... I need to be well for my kids and I don't k ow what to do anymore ... Can't eat .. All I do is cry.. I'm just lost for words and hope
       
      • Hug Hug x 1
      • Friendly Friendly x 1
    2. Robert44

      Robert44 Member Benefactor

      Location:
      New York
      Tinnitus Since:
      April 2015
      Cause of Tinnitus:
      loud concert
      i just put up a post on lexapro . I was deciding if I should let my son use it. I decided against using it. From what i gather it is considered non ototoxic. I have read that there is a 2 percent chance to get T from using Lexapro. I would not let my son take that chance. We'll have to find something else.
       
    3. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I am so sorry to hear that. I feel for you and I love the fact that you want to be well for your kids. Your doctor is right. You are depressed. I have taken Lexapro and didn't do too well on it. At first I felt great for a while but then it made me apathetic which I hated. I though I was depressed more so the doctor upped it which only made things worse because I believe I was suffering from AAS (anti-depressant apathy syndrome) and one of the possible cures is actually to take LESS of the medicine. It is possible that I have a mild bipolar in which anti depressants can make it worse. I am male though and have known a couple of women that take Lexapro and they seem to do well on it. Right now I am taking a mood stabilizer that has anti-depressant effects called Lamictal and so far it seems okay. I had to titrate up slowly like everyone else and make sure I didn't get a rash which can be very dangerous. If you are scared to take the medication you should call the doctor and tell him. I would also recommend going to www.drugs.com and checking out the ratings for anxiety medication and anti-depressants and read some of the reviews. I would DEFINITELY recommend you don't take Xanax continually long term. You can research it on the internet. In my opinion it is one of those short term things where you only take it short term and maybe once in a while when needed. I hope you feel better asap. I definitely think you should go to a place that gives free hearing checks like some hearing aid places and see if you have hearing loss. If you do, sometimes hearing aid correction can reduce the perception of tinnitus and therefore make you feel better. Hearing aid companies usually will refund your money within a certain amount of days if you don't like them so you can ask for more information if you decide to do that.
       
    4. Blackbird26

      Blackbird26 Member

      geez man I think every drug has at least a 1 to 2% chance.. But to each their own :)
       
    5. Sailboardman
      Frustrated

      Sailboardman Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      04/21/2014
      Cause of Tinnitus:
      Sensorineural hearing loss right ear.
      Did Lexapro initially after getting T. Didn't like the ride.
       
    6. Edu
      Curious

      Edu Member Benefactor

      Location:
      Madrid
      Tinnitus Since:
      12/2015
      Cause of Tinnitus:
      unknown/acoustic trauma
      I have been taking escitalopram 15 mg for 3 months and I am feeling better. I think it helps me being relaxed. Starting with a low dose and increasing it seems to work quite well.
      I know there are people who have had different results. I would ask for a second opinion, visit a psychiatrist...

      I think the key to this nightmare is habituation and for habituation we need to be relaxed. ADs can help with this.
       
    7. Robert44

      Robert44 Member Benefactor

      Location:
      New York
      Tinnitus Since:
      April 2015
      Cause of Tinnitus:
      loud concert
      There are some meds that don't list "ringing in the ears" as one of the side effects. Even if there is a 2 percent chance of getting T wouldn't be worth the risk in my opinion.
       
    8. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      How about serotonin precursors ie

      L tryptophan and 5htp?
       
    9. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      I found myself with my back against the wall, after holding off all medication for 12 weeks with extreme T, H. I was so severely depressed an anxious I didn't have a choice. I took the Mitrazapine because I needed it. I took the Xanax because all I wanted was to die. Mitrazipine (30mg) makes me sleep, the dose was increased very slowly until I was able to finally sleep through the night. I took Xanax and the nausea an H disappeared.

      I held of taking Mitrazapine too long. I was offered it four weeks earlier by my GP but refused because of fear of it making T. worse. But my depression in the mean time go so much worse because I wasn't sleeping and so terribly anxious.

      It's been a struggle since. I feel better than I did in december. Am trying to taper Xanax and see what T. is still there. This is a scary proces. I now have completely quiet days sometimes but will how will it all go when I'm further down the road with tapering. My psychiatrist wants me to take 3 month to taper. Really, really slowly.

      In hindsight I should have started the drugs earlier that could have saved me from some really traumatic experiences.
       
    10. Mark Beehre
      Facebooking

      Mark Beehre Member Benefactor

      Location:
      Wellington, New Zealand
      Tinnitus Since:
      05/2008 // 11/2014
      I have been taking 10mg of Lexapro daily since October last year. I've had no adverse reaction to the medication beyond feeling calmer and being less anxious which is the purpose of the drug. I also take 1mg doses of Lorazapam every three or four days when my tinnitus is more annoying. I seem to be on a cycle of 3-4 (usually 3) good days followed by 1-2 (usually 1) bad days. So when I am on a bad day I take 1mg of Lorazapam at about 6pm at night and when I shut my eyes at around 10pm I am asleep within 5-10 minutes.

      This balance seems to work for me. I used to be worried about Lorazapam from reading or the bad stories about it, but given my use and the small dosage I feel fine.

      I am now on a taper plan prescribed by my GP for Lexapro because I don't want to be on these things forever. Will have to see how it goes, I've heard it can be a grueling process, but I'm convinced that Lexapro doesn't change tinnitus, just makes one less agitated. So once I am off it I should bounce back. It was definitely useful when I first took it!
       
    11. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Sometimes Omega 3's can help some for people to come off SSRI's. However, if it starts increasing your T then stop.
       
    12. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Ask the Doctor if he can switch you to Valium and taper from there. That is usually what is recommended for benzo withdrawal. Also, come off of it very slowly because you do not want a "glutamate storm".
       
    13. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      Hi Jason,

      Thanks for your comments. Unfortunately I cannot switch over to Valium because of my heart condition. Mirtazipine is not a SSRI but an other class of anti depressant.
       
    14. Onnie
      No Mood

      Onnie Member

      Location:
      Netherlands
      Tinnitus Since:
      10/2009
      Cause of Tinnitus:
      '09/1.0: Loud concert '15/2.0: Cause unsure
      @Rina, how are you? Did you take the medications in the end?
       
    15. Rina
      Energetic

      Rina Member

      Location:
      florida, USA
      Tinnitus Since:
      02/18/2015
      Cause of Tinnitus:
      Really don't know
      @Onnie sorry.. No I have not .. Might start soon
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.